Diarrhea, marked bradycardia, miosis, and hypersalivation are MOST consistent with a/an _____________ toxidrome.
The syndrome-like signs and symptoms of a poisonous agent are called a toxidrome. Toxidromes are useful for remembering the assessment and management of different substances that fall under the same clinical umbrella. Cholinergic agents (ie, Diazinon, orthene, sarin, tabun) stimulate the parasympathetic nervous system by deactivating acetylcholinesterase—an enzyme that regulates the degradation of acetylcholine. The signs and symptoms of cholinergic toxicity—that is, the toxidrome—can be remembered with the mnemonic DUMBELS, which stands for defecation, urination, miosis (pupillary constriction), bradycardia and bronchorrhea, emesis, lacrimation, and salivation. Opiate (narcotic) toxicity presents with bradycardia, respiratory depression, hypotension, and pupillary constriction. Sympatholytic (ie, alpha or beta blocker) toxicity presents with bradycardia, hypotension, and hypoglycemia, among other signs. Amphetamine (upper) toxicity presents with restlessness, pupillary dilation, tachycardia, hypertension, tachypnea, and insomnia, among other signs.